MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 23KHZ ANGLED HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 23KHZ ANGLED HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2601
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that prior to an unspecified surgery, the cusa excel 23khz angled handpiece (c2601) was defective.The exact device malfunction is not known, but the patient was prepared/under anesthesia at the time, there was increased surgical time as a result.The handpiece was used with an old console cusa excel8, which is not repairable.Additional information received from the customer: "the surgeon does not want to answer the questions "your sales rep informs me that no repair is possible on our device because you have declared it obsolete.Your questions are therefore irrelevant." the surgeon does not want to answer the questions.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 23khz angled handpiece (c2601) was not returned; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Due to lack of information, it is not possible to give a possible root cause.Should the handpiece be returned for analysis the complaint will be reopened, and evaluation will be completed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
EXCEL 23KHZ ANGLED HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21708694
Report Number3006697299-2025-00036
Device Sequence Number10010676
Product Code LFL
UDI-Device Identifier10381780039426
UDI-Public10381780039426
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSAEXCEL8 CONSOLE
Patient SexUnknown